Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Has pain in my legs stopped due to acyclovir 800mg taken for sty treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
It started with extreme fatigue and weird pains in my legs - burning, that made it impossible to state they were muscular or bone. I would describe them as nerve pains. My doctor noticed a lesion on my lower eyelid and sent me STAT to an ophtalmologist - saying it was an ocular herpes and put me on acyclovir. I went to the ophtalmologist who diagnosed the eyelid lesion as a sty - sty that has not resolved for months now. I started taking the acyclovir as prescribed and continued taking it as mircaulously after taking it my pains in the legs and rarely cramps/numbness in the arms ceased almost immediately. I took acyclovir 800 mg for about 2 months. I no longer had any pains and felt ok. I decided to stop taking it - after some 10 days the weird pains in the legs came back - in conclusion - acyclovir seems to calm the pains - could they be viral? At the same time I experience slight arthritic type pains in the hands/fingers which get slightly swollen.
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 28 minutes later

Thanks for writing to us.

Viral infections are commonly responsible for generalized muscle aches or viral neuritis.

You have already taken acyclovir for two months which should be sufficient to take care of any active viral infection.

Do not restart taking Acyclovir as it is not advised for long term usage.

The arthritic type pains are commonly seen at your age due to the age related degenerative changes in the joint cartilages.

Please visit your orthopaedician to undergo physical check up and also to undergo relevant investigations required in your case.

Following these measures might help you:

1. Follow regular exercises like feet exercises, walking, Stretching exercises.

2. Hot fomentation might help during episodes of severe pain.

3. You can also see a physiotherapist for particular joint exercises.

4. Increasing the dietary fish intake and/or fish oil capsules (omega-3 capsules) can sometimes reduce the inflammation.

5.Take vegetables and fruits that are XXXXXXX in Vitamin C, Vitamin D, Calcium, Omega-3 Fatty acid, Zinc and Magensium.

These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep and a well-balanced diet.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor